Alert archive / Tennessee / River Flood Warnings in 2015

River Flood Warning 33, NWS Memphis, TN

March 10, 2015Obion County, Weakley County, Tennessee

NWS Memphis, TN issued this river flood warning at Mar 10, 2015, 11:11 AM CDT for Obion County, Weakley County, Tennessee. It took effect at Mar 10, 2015, 7:00 PM CDT. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Mar 10, 2015, 11:11 AM CDT (16:11 UTC)
In effect from
Mar 10, 2015, 7:00 PM CDT
Expired
Mar 11, 2015, 1:00 AM CDT
In force
6 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Obion County, TN, Weakley County, TN

The radar

The Paducah radar (KPAH), 73 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Obion River near Martin (NOMT1). The gauge peaked at 18.82 ft at Mar 10, 2015, 10:00 AM CDT.

actionminormoderate10152003/1003/1103/12
Action stage
19 ft
Minor stage
20 ft
Moderate stage
21 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07025400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WGUS44 KMEG 101611
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1111 AM CDT TUE MAR 10 2015

The National Weather Service has issued a Flood Warning for the North
Fork Obion River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued this evening or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC131-183-110600-
/O.NEW.KMEG.FL.W.0033.150311T0000Z-150311T0600Z/
/NOMT1.1.ER.150311T0000Z.150311T0000Z.150311T0000Z.NO/
1111 AM CDT TUE MAR 10 2015

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the North Fork Obion River near Martin
* from Tuesday March 10 until Tuesday March 10.
* At 10 AM Tuesday the stage was...18.8 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 20.0 feet Tuesday March 10.
* Flood stage is 20.0 feet.
At 20.0 feet, Flooding is occurring along the North Fork Obion River 
in Northeast Obion County and Northwest Weakley County. Flooding is 
also occurring in low lying areas near Union City..  

&&

LAT...LON 3649 8909 3649 8872 3633 8872 3633 8909


$$

TNC039-071-111611-
/O.NEW.KMEG.FL.W.0034.150310T1642Z-000000T0000Z/
/SAVT1.1.ER.150310T1642Z.150315T2300Z.000000T0000Z.NO/
1111 AM CDT TUE MAR 10 2015

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Tennessee River at Savannah
* from Tuesday March 10 until further notice.
* At 10 AM Tuesday the stage was...368.5 feet.
* Minor flooding is forecast.
* Flood stage is 370.0 feet.
* Forecast to rise above flood stage by Tuesday March 10 and continue
  to rise to near 374.6 feet by Sunday March 15. Additional rises are
  possible thereafter.
At 375.0 feet, Road going north from Catfish Lane to Coffee Landing 
Road is flooded near the Highway 64 bridge. Sections of Coffee 
Landing Road are under 5 feet of water..  

&&

LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
      3501 8823 3501 8838             

$$
1 follow-up statement
430 
WGUS84 KMEG 110159
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
859 PM CDT TUE MAR 10 2015

The Flood Warning is canceled for the North Fork Obion River.

&&

TNC131-183-110229-
/O.CAN.KMEG.FL.W.0033.000000T0000Z-150311T0600Z/
/NOMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
859 PM CDT TUE MAR 10 2015

Forecast information for
  North Fork Obion River near Martin
* At 08 PM Tuesday the stage was 18.6 feet.
* No flooding is currently forecast.
* Flood stage is 20.0 feet.
* Forecast...The river will rise to near 18.1 feet Wednesday March 
  11.
* At 18.0 feet...Low land and agriculture flooding is occurring near 
  the North Fork of the Obion River.

&&

LAT...LON 3649 8909 3649 8872 3633 8872 3633 8909


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 10, 11:07 AM CDT, 4 minutes earlier.

Area forecast discussion, Mar 10, 11:07 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1107 AM CDT TUE MAR 10 2015

.DISCUSSION...

1012 MB SURFACE LOW LOCATED NEAT PARIS TN ATTM AND MOVING
NORTHEAST. AREA OF BEST LIFT AND DEEP MOISTURE LIFTING OFF TO THE
NORTHEAST AS WELL LEAVING BEHIND LIGHT RAIN AND DRIZZLE ACROSS
MUCH OF THE AREA. HAVE TAPERED POPS AND QPF FROM WEST TO EAST
THIS AFTERNOON AND MENTIONED DRIZZLE. TEMPS LOOK GOOD WITH COOLER
READINGS ACROSS NE AR TO THE WEST OF THE SURFACE LOW AND
MILDER...UPPER 60S...POSSIBLE SOUTH OF THE LOW ACROSS NE MS.
UPDATE ALREADY OUT.

SJM

&&

PREV DISCUSSION... /ISSUED 401 AM CDT TUE MAR 10 2015/

MAIN FORECAST CONCERNS WITH THIS PACKAGE ARE HYDROLOGY RELATED
WITH SEVERAL PERIODS OF MODERATE TO LOCALLY HEAVY RAIN EXPECTED
THROUGH FRIDAY.

CURRENTLY...A WEAK SURFACE LOW WAS LOCATED JUST EAST OF THE
ARKLATEX MOVING NORTH-NORTHEAST. RADAR IMAGERY AND SURFACE OBS
CONFIRM AN AREA OF MODERATE TO HEAVY RAIN SLOWLY PROGRESSING NORTH
ASSOCIATED WITH STRONG MOISTURE CONVERGENCE NORTHEAST OF THE LOW
CENTER. AN INCREASINGLY MOIST BOUNDARY LAYER WITH UPPER 50S AND
LOW 60S DEWPOINTS WAS ADVECTING NORTH ALONG THE CORE OF A 40 TO
50KT LOW LEVEL JET. PWAT VALUES HAVE BEEN STEADILY INCREASINGLY
OVERNIGHT. AT 00Z...THE OBSERVED SOUNDING FROM JAN RECORDED A PWAT
VALUE OF 1.42 INCHES WITH THAT VALUE HAVING NOW INCREASED INTO THE
1.6-1.7 INCH RANGE PER RUC INITIALIZATION. THIS PRECIP CERTAINLY
IS NOT TRULY DRIVEN BY WARM CLOUD PROCESSES BUT IT IS EFFICIENT
NONETHELESS. EMBEDDED LIGHTNING STRIKES HAVE ALSO BEEN OBSERVED
INTERMITTENTLY THROUGH THE EARLY MORNING.

MODEL GUIDANCE HAS BEEN CONSISTENTLY UNDER-DOING MODEL QPF
ASSOCIATED WITH THIS FEATURE BUT HAS SLOWLY BEEN CATCHING UP.
PREFERRED RAPID REFRESH AND HI-RES GUIDANCE IN THE NEAR TERM AS
IT HAD A MUCH BETTER HANDLE ON THIS AREA OF PRECIP. OPTED NOT TO
ISSUE ANY HYDRO-RELATED HEADLINES WITH THIS FORECAST PACKAGE BUT
GIVEN THE QUICK 0.5 TO 1 INCH OF RAINFALL EXPECTED THIS MORNING
AND MORE IN THE FORECAST...BELIEVE THAT A FLOOD WATCH WILL LIKELY
BECOME NECESSARY IN SUBSEQUENT FORECAST PACKAGES.

HI-RES MODELS ALL AGREE THAT PRECIP SHOULD MOVE NORTH AND EAST
FAIRLY QUICKLY THIS MORNING AS THE LOW PRESSURE CENTER ADVANCES
NORTH. GIVEN THE NORTHWARD TRAJECTORY OF THE SYSTEM...THE SURFACE
PRESSURE TROUGH/MOISTURE GRADIENT WILL NOT COMPLETELY EXIT THE
MIDSOUTH...HOWEVER...IT WILL BE SHUNTED SLOWLY EAST THROUGH THE
DAY. EXPECT THAT SHOWERS AND EMBEDDED THUNDERSTORMS WILL DEVELOP
LATER THIS AFTERNOON GIVEN SUFFICIENT LOW-LEVEL FORCING AND HAVE
KEPT THE HEAVIEST QPF ACROSS NORTHEAST MS TUESDAY EVENING INTO THE
OVERNIGHT. SCATTERED SHOWERS CAN BE EXPECTED BEHIND THE SURFACE
TROUGH ALTHOUGH THE HEAVIEST PRECIP WILL HAVE EXITED EASTERN
AR/MO BOOTHEEL/WEST TN/NORTHWEST MS BY NOON ON TUESDAY.

MEDIUM TO LONG-TERM

A PERSISTENT SUBTROPICAL CONNECTION IS SHOWN CONCLUSIVELY ON IR
SATELLITE IMAGERY THIS MORNING AND THIS CONNECTION WILL REMAIN IN
TACT THROUGH FRIDAY. THIS IS CERTAINLY A RATHER UNIQUE UPPER
LEVEL FLOW REGIME AS SPLIT FLOW CONTINUES WITH A NEARLY STATIONARY
UPPER LEVEL TROUGH DIGGING TO VERY LOW LATITUDES. IT IS NOT
OVERLY UNCOMMON BUT IT IS ANOMALOUS TO SEE A 500 MB TROUGH DIG SO
DEEPLY INTO CENTRAL MEXICO. IT IS THIS FEATURE THAT WILL UPHOLD
THE SUBTROPICAL MOISTURE FEED AS SHORTWAVES CONTINUE TO ROTATE
AROUND IT. THE SURFACE TROUGH WILL NEVER COMPLETELY EXIT THE
MIDSOUTH AND SHOWERS ARE EXPECTED ALONG IT THROUGH THURSDAY
MORNING. BY THIS TIME...A STRONGER SHORTWAVE EJECTS INTO THE
SOUTHERN US WITH CYCLOGENESIS OCCURRING IN THE NORTHERN GULF OF
MEXICO. WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL LIKELY
DEVELOP NORTH OF THE WARM FRONT AND ALONG THE FRONTAL BOUNDARY.
SEVERAL MORE DAYS OF LOW AND MID LEVEL MOISTENING WILL LIKELY
INCREASE PWATS INTO THE 1.5-1.7 INCH RANGE YIELDING MORE EFFICIENT
PRECIP PRODUCTION. GIVEN THE SLOW MOVING NATURE OF THE SYSTEM AND
POTENTIAL PROLONGED PERIODS OF MODERATE TO LOCALLY HEAVY
RAIN/THUNDERSTORMS...EXPECT THAT AN ADDITIONAL 1-2 INCHES OF RAIN
IS POSSIBLE. THERE IS SOME UNCERTAINTY WITH REGARD TO THE SURFACE
LOW TRACK AS THE 00Z NAM SHOWS A FURTHER WESTERN TRACK WITH
SURFACE-BASED CAPE DEVELOPING BETWEEN 500-1000 J/KG. DO NOT THINK
THAT THIS AMOUNT OF POSITIVE BUOYANT ENERGY WILL BE
REALIZED...BUT IT IS SOMETHING TO WATCH.

THE GOOD NEWS IS THAT AFTER THIS SHORTWAVE LIFTS OUT EARLY
SATURDAY MORNING...A FEW DRY DAYS WILL LIKELY BE IN STORE.
AMAZINGLY...BOTH THE ECMWF AND GFS BOTH CUTOFF THE LOW OVER
NORTHERN MEXICO AND RETROGRADE IT BACK TO THE WEST BEFORE IT
BECOMES ABSORBED BY THE NORTHERN STREAM. AT THIS POINT...CANNOT
ARGUE WITH THE AGREEMENT BUT CUT OFF LOW PRESSURE SYSTEMS ARE
NOTORIOUSLY HARD TO PREDICT AND SENSIBLE WEATHER IN THE LONG TERM
WILL LIKELY HINGE ON THE BEHAVIOR OF THIS FEATURE. FOR
NOW...EXPECT DRY AND SEASONAL TEMPERATURES TO PREVAIL IF NOT
SLIGHTLY ABOVE AVERAGE.

TVT

&&

.AVIATION...
12Z TAFS

REGIONAL RADAR MOSAIC SHOWED AND UPPER LEVEL WAVE NEAR THE
ARKLAMISS...MOVING NORTHEAST. BETWEEN 15Z AND 18Z...RAIN CHANCES
SHOULD DECREASE AND FLIGHT CATEGORIES SHOULD IMPROVE TO MVFR
BEHIND THIS FEATURE...IN THE LOW LEVEL WARM SECTOR.

FOR THE 12Z TAFS... FOLLOWED 06Z NAM FORECAST SOUNDINGS...WHICH
CORRELATED WELL WITH ONGOING TRENDS. GFS LAMP CIGS APPEARED TO BE
RELYING ON PERSISTENCE.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 10, 5:02 AM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
502 AM CDT TUE MAR 10 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-111215-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
502 AM CDT TUE MAR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO LOCALLY HEAVY RAIN EARLY THIS MORNING WILL CONTINUE
ELEVATE AREA RIVERS ALTHOUGH NO SIGNIFICANT IMPACTS ARE EXPECTED
TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AREAS OF FLOODING WILL CONTINUE TO BE POSSIBLE WEDNESDAY THROUGH
FRIDAY AS MORE HEAVY RAINFALL IS LIKELY...ESPECIALLY THURSDAY
THROUGH FRIDAY MORNING. A STEADY RISE ON AREA RIVERS WITH ELEVATED
FLOWS ON STREAMS IS EXPECTED DUE TO EXCESSIVE RUNOFF.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 11:11 AM CDTRiver Flood WarningMEGDecatur, Hardin7 days
Mar 10, 11:19 AM CDTRiver Flood AdvisoryMEGDyer, Lake, Lauderdale47 hr
Mar 10, 11:19 AM CDTRiver Flood AdvisoryMEGLauderdale, Tipton47 hr
Mar 10, 11:22 AM CDTRiver Flood AdvisoryMEGDecatur, Perry4 days
Mar 10, 2:23 PM CDTRiver Flood WarningMEGDyer, Lake, Lauderdale21 days
Mar 10, 2:27 PM CDTRiver Flood WarningMEGLauderdale, Tipton12 days
Mar 10, 2:31 PM CDTRiver Flood AdvisoryMEGLake44 hr
Mar 10, 2:35 PM CDTRiver Flood AdvisoryMEGShelby6 days

Nearby

River Flood Warnings in Tennessee, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.